South Carolina, 2012Damaging Winds in South Carolina, April 4, 2012
April 4, 2012 · NWS CHS · 4 events in 3 counties and zones
A weak surface trough east of the Appalachians combined with a sea breeze initiated scattered thunderstorms over SE SC.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $6,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak surface trough east of the Appalachians combined with a sea breeze initiated scattered thunderstorms over SE SC.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 4, 5:07 PM EST, 23 minutes earlier.
Area forecast discussion, Apr 4, 5:07 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT WED APR 4 2012
.SYNOPSIS...
A BACKDOOR COLD FRONT APPROACHES FROM THE NORTH TONIGHT AND
THURSDAY. THE FRONT WILL EVENTUALLY MOVE THROUGH THE AREA THURSDAY
NIGHT AND EARLY FRIDAY...AS A WAVE OF LOW PRESSURE DEVELOPS ON THE
FRONT AND DEEPENS OVER THE GULF STREAM. COOLER HIGH PRESSURE WILL
THEN BUILD BEHIND THE FRONT FOR THE EASTER WEEKEND. A SECONDARY
COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT...WITH YET ANOTHER COLD
FRONT TO CROSS THE AREA TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
TSTMS ARE SLOWLY ORGANIZING INTO A LINE NEAR WALTERBORO. THIS LINE
WILL INTERSECT THE SEABREEZE WITHIN THE NEXT 1-2 HOURS...POSSIBLY
YIELDING A STRONG OR BRIEFLY SEVERE TSTM WITHIN THE CHARLESTON
TRI-COUNTY AREA. ELSEWHERE...THE RISK FOR AN ISOLATED SHOWER OR
TSTM WILL CONTINUE...ALTHOUGH PROSPECTS FOR MEASURABLE RAINFALL
ARE LOW. OPTED TO LOWER CLOUD COVER THIS EVENING WITH THE LACK OF
SIGNIFICANT CONVECTIVE DEBRIS CLOUDINESS FROM ONGOING ACTIVITY.
SATELLITE ALSO SHOWS CIRRUS BLOW OFF FROM THE LARGE MESOSCALE
CONVECTIVE SYSTEM MOVING THROUGH THE GULF OF MEXICO THINNING. MAY
HAVE TO ADJUST CLOUD COVER DOWN FROM MIDNIGHT ON FOR THE LATE
EVENING UPDATE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...A POTENT UPPER LOW WILL TRACK EAST ACROSS THE LOWER
MISSISSIPPI AND TENNESSEE VALLEYS ON THURSDAY...DAMPENING THE WEAK
UPPER RIDGING ACROSS THE SOUTHEAST STATES. AT THE SURFACE...A
BACKDOOR COLD FRONT WILL HAVE DESCENDED TO APPROXIMATELY THE NORTH
CAROLINA/SOUTH CAROLINA BORDER BY THURSDAY MORNING. ABUNDANT UPPER
LEVEL ENERGY ALONGSIDE AND DOWNSTREAM OF THE UPPER LOW WILL ASSIST
IN THE DEVELOPMENT OF A SURFACE WAVE ALONG THE LINGERING COLD
FRONT. NOTABLE DIFFERENCES IN NUMERICAL MODEL EVOLUTION OF THESE
SYNOPTIC SCALE FEATURES HAS CREATED SOME UNCERTAINTY IN FORECAST
DETAILS FOR THURSDAY...ESPECIALLY CONCERNING ORGANIZED SEVERE
WEATHER POTENTIAL. 12Z GFS SOLUTION TAKES THE BACKDOOR COLD FRONT
FARTHER SOUTH INTO THE FORECAST AREA THURSDAY AFTERNOON...WHILE
MAINTAINING A DEEPER UPPER LEVEL SYSTEM THROUGH THURSDAY NIGHT.
12Z NAM AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT...AND ALTHOUGH
HAVE PREFERRED NOT TO MAKE SWEEPING CHANGES TO THE ONGOING
FORECAST AT THIS TIME...HAVE GENERALLY LEANED TOWARD THESE MODEL
RUNS.
TWO MAIN AREAS OF CONVECTION COULD POTENTIALLY IMPACT THE FORECAST
AREA BY THURSDAY AFTERNOON/EVENING...ONE COMPLEX ORIGINATING ALONG
THE GULF COAST STATES COINCIDENT WITH THE UPPER LOW...AND ANOTHER
AREA OF CONVECTION CONCENTRATED ALONG THE LINGERING BOUNDARY TO
THE NORTH. DEEP MOISTURE WILL BE INCREASING ACROSS THE SOUTHEAST
STATES AHEAD OF THE APPROACHING SYSTEM...AND HAVE INDICATED
STEADILY INCREASING SHOWER/THUNDERSTORM CHANCES PEAKING IN THE 50
TO 60 PERCENT RANGE LATE THURSDAY INTO THURSDAY NIGHT. WILL
GENERALLY INDICATE HIGHEST POPS ACROSS THE NORTHERN HALF OF THE
FORECAST AREA CLOSEST TO ENHANCED CONVERGENCE AND FORCING NEAR THE
BACKDOOR FRONT. HIGH TEMPERATURES WILL BE A FEW DEGREES COOLER
THURSDAY AFTERNOON DUE TO INCREASED CLOUD COVER AND SCATTERED TO
NUMEROUS STORMS.
STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN A 5
PERCENT RISK FOR ORGANIZED SEVERE WEATHER ON THURSDAY...AS THE
DEGREE OF INSTABILITY REMAINS IN SOME QUESTION. MANY OF THE
SEVERE PARAMETERS ARE HIGHLY DEPENDENT ON WHICH MODEL SOLUTION IS
PREFERRED...WITH THE GFS GENERALLY MORE AGGRESSIVE. HOWEVER IT
HAS BEEN NOTED THAT BOTH GFS AND NAM HAVE ARRIVED WITH MORE
MARGINAL LOW LEVEL INSTABILITY FOR THURSDAY...POSSIBLY DUE TO THE
EFFECTS OF CLOUD COVER AND EARLIER CONVECTION. IN ADDITION...LOW
LEVEL WIND FIELDS ARE SOMEWHAT UNIMPRESSIVE EVEN IN THE MORE
AGGRESSIVE GFS SOLUTION. ISOLATED THUNDERSTORMS BECOMING STRONG TO
SEVERE REMAIN A POSSIBILITY REGARDLESS...HOWEVER COVERAGE AND
TIMING LEND MUCH UNCERTAINTY. AS A RESULT...REMAIN HESITANT TO
ADD SEVERE WORDING TO THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY
AND ALLOW SUBSEQUENT FORECAST SHIFTS TO REASSESS MODEL CONSISTENCY.
THURSDAY NIGHT/FRIDAY...THE UPPER LOW AND ASSOCIATED SURFACE WAVE
WILL STEADILY PROGRESS DIRECTLY OVER THE FORECAST AREA THURSDAY
NIGHT AND SLIP OFFSHORE BY FRIDAY MORNING. THESE DEPARTING
FEATURES WILL PULL THE LINGERING BACKDOOR FRONT THROUGH THE AREA
LATE MORNING/EARLY AFTERNOON FRIDAY. HAVE INDICATED RAIN CHANCES
DECREASING FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT EARLY FRIDAY
MORNING...WHILE MAINTAINING SOLID CHANCE POPS THROUGH THE LATE
MORNING HOURS TO ACCOUNT FOR RESIDUAL DEEP MOISTURE AND
CONVERGENCE WITH THE FRONTAL PASSAGE. IF THE FRONT IS SLOWER IN
PROGRESSING SOUTH/SOUTHEAST...A FEW THUNDERSTORMS COULD DEVELOP
SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. OTHERWISE JUST LIGHT
RAIN OR SHOWERS ARE EXPECTED FOR PART OF THE DAYTIME HOURS ON
FRIDAY. IN ADDITION...A TIGHT PRESSURE GRADIENT BETWEEN THE
SURFACE LOW PRESSURE MOVING INTO THE ATLANTIC LOW AND HIGH
PRESSURE BUILDING FROM THE GREAT LAKES WILL RESULT IN A BREEZY TO
WINDY DAY...WITH NORTHERLY WINDS OF 15 TO 25 MPH AND GUSTY.
CONSIDERABLY COOLER AIR WILL ADVECT INTO THE REGION WITHIN
NORTHERLY FLOW BEHIND THE FRONT...AND EXPECT HIGH TEMPERATURES TO
BE SUPPRESSED IN THE MID 60S NORTH TO THE LOWER 70S SOUTH.
FRIDAY NIGHT/SATURDAY...PERSISTENT COOL ADVECTION WITHIN BUILDING
CANADIAN HIGH PRESSURE WILL RESULT IN CONSIDERABLY LOWER TEMPERATURES
FRIDAY NIGHT. UNDER CLEARING SKIES...EXPECT TEMPERATURES TO FALL
INTO THE MID TO UPPER 40S FOR MOST LOCATIONS. SURFACE HIGH
PRESSURE WILL THEN CONTINUE TO SLIP OVER THE SOUTHEAST STATES ON
SATURDAY. AFTERNOON TEMPERATURES WILL BE A FEW DEGREES WARMER THAN
FRIDAY...YET STILL REMAIN COOL IN COMPARISON TO CONDITIONS DURING
THE PAST FEW WEEKS. EXPECT HIGHS TO GENERALLY REACH THE LOWER 70S
UNDER NORTHEAST FLOW AND CLEAR SKIES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE MEAN TROUGH WILL PERSIST IN THE EASTERN UNITED STATES THROUGH
THE PERIOD...WITH A SERIES OF COLD FRONTS TO CROSS THE AREA WITHIN
THE NW FLOW ALOFT. THERE IS NO CHANCE OF ANY RAINFALL WITH THE FIRST
FRONT SUNDAY NIGHT...WITH MAYBE A SMALL CHANCE WITH ANOTHER FRONT
TUESDAY. FOR NOW WE/LL CARRY A DRY FORECAST THROUGH THE MIDDLE OF
NEXT WEEK WITH PWATS WELL UNDER AN INCH TO OCCUR. PLENTY OF DAYTIME
INSOLATION AND DOWNSLOPE FLOW OFF THE MOUNTAINS WILL BOOST READINGS
UP NEAR OR ABOVE SEASONAL NORMS...WHILE NIGHTTIME COOL ADVECTION
BEHIND EACH FRONT ALLOWS FOR MINIMUM VALUES TO FALL BELOW NORMAL
THROUGH THE PERIOD.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
CUMULUS HAS BEEN A BIT SLOWER TO POP THIS AFTERNOON BUT WE ARE
BEGINNING TO SEE TOWERING CU AND A SHOWER OR TWO AS OF THE LATEST
RADAR SCAN. THE BEST CONVECTIVE COVERAGE IS EXPECTED INLAND FROM
THE TERMINALS CLOSER TO THE LEE TROUGH SO WE DID NOT INCLUDE ANY
TSRA AT EITHER SITE WITH THE 18Z TAFS. WE WILL NEED TO MONITOR
TRENDS BEFORE CONSIDERING ADDING THUNDER.
DIURNALLY-DRIVEN SHOWERS AND THUNDERSTORMS WILL DISSIPATE AFTER
SUNSET. A FEW SHOWERS OR STORMS COULD LINGER OVERNIGHT AS A
BACKDOOR FRONT DROPS IN FROM THE NORTH BUT COVERAGE WILL PROBABLY
BE LIMITED. MVFR CEILINGS CANNOT BE COMPLETELY RULED OUT LATE
TONIGHT...HOWEVER PROBABILISTIC GUIDANCE SHOWS LOWER THAN A 20
PERCENT CHANCE OF THIS OCCURRING.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS LIKELY LATE
THURSDAY INTO FRIDAY AS A FRONTAL SYSTEM IMPACTS THE AREA. VFR
WEATHER WILL RETURN LATE FRIDAY THROUGH SUNDAY.
&&
.MARINE...
TONIGHT...WSW WINDS WILL INCREASE TONIGHT AS A BACKDOOR FRONT
APPROACHES FROM THE NORTH AND A SHORTWAVE MOVES THROUGH FROM THE
WEST. WINDS WILL APPROACH 20 KT LATE TONIGHT ON THE OUTER WATERS
BUT THE OFFSHORE FETCH WILL NOT RESULT IN AN APPRECIABLE BUILDING
OF SEAS.
THURSDAY THROUGH MONDAY...A GENERAL SOUTHWEST FLOW ON THURSDAY
COULD BECOME MORE VARIABLE ACROSS NORTHERN PORTIONS OF THE MARINE
ZONES...AS A BACKDOOR FRONT LINGERS ALONG THE NORTHERN PERIPHERY
OF THE FORECAST AREA. MARINE CONDITIONS WILL THEN DETERIORATE
THURSDAY NIGHT INTO FRIDAY AS THE FRONT IS PULLED THROUGH THE
REGION EARLY FRIDAY. A TIGHTENED GRADIENT WILL DEVELOP IN THE
WAKE OF THE FRONT...AS LOW PRESSURE DEEPENS OVER THE GULF
STREAM AND HIGH PRESSURE BUILDS FROM THE NORTH. WINDS AND SEAS
WILL SURGE ACCORDINGLY...WITH SOLID SMALL CRAFT ADVISORY
CONDITIONS LIKELY ACROSS ALL MARINE ZONES ON FRIDAY. HAVE MADE
LITTLE CHANGES TO THE ONGOING FORECAST...INDICATING NORTH TO
NORTHEAST WINDS PEAKING AROUND 20 TO 30 KT...WITH SOME POTENTIAL
FOR MARGINAL GALES TO OCCUR ACROSS THE OUTER EDGES OF THE
CHARLESTON COUNTY WATERS AND THE OFFSHORE GEORGIA ZONES. SEAS
WILL BUILD AS HIGH AS 5 TO 7 FT WITHIN 20 NM OF THE COAST AND UP
NEAR 9 OR 10 FT ACROSS THE OUTER GEORGIA WATERS. MARINE CONDITIONS
WILL SLOWLY IMPROVE SATURDAY AFTERNOON...AS SURFACE HIGH PRESSURE
SHIFTS OVER THE AREA THROUGH SUNDAY. A SECONDARY COLD FRONT WILL
CROSS THE WATERS SUNDAY NIGHT...AND WITH INCREASING COLD ADVECTION
WE MIGHT BE LOOKING AT MARGINAL SCA/S AGAIN FOR MONDAY NIGHT INTO
EARLY TUESDAY.
&&
.TIDES/COASTAL FLOODING...
THE COMBINATION OF THE PERIGEAN SPRING TIDE LATE THIS WEEK AND
MODERATE TO STRONG NORTH AND NE WINDS WILL LEAD TO POSITIVE TIDAL
DEPARTURES FRIDAY. AS A RESULT...THERE IS THE RISK OF AT LEAST
SHALLOW COASTAL FLOODING AROUND THE TIME OF THE EVENING HIGH TIDE.
WITH HIGHER THAN NORMAL SEAS TO OCCUR WE ALSO ANTICIPATE MINOR
FLOODING PROBLEMS.
RIP CURRENTS...THE SAME CONDITIONS THAT MAY CAUSE SHALLOW COASTAL
FLOODING/EROSION WILL LEAD TO AN ELEVATED RISK OF RIP CURRENTS AT
AREA BEACHES FRIDAY AND AGAIN ON SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...79
LONG TERM...
AVIATION...JRL
MARINE...RJB/79
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 4, 2:37 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT WED APR 4 2012
AMZ330-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
052-051945-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY-
337 PM EDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE
THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT
WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT
LINE WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON SC.
GAZ117-119-139-141-SCZ048>051-051945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
337 PM EDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON INTO THE EARLY EVENING HOURS. THERE IS A CHANCE
THAT A FEW STORMS COULD BRIEFLY BECOME SEVERE. THE MAIN THREAT
WILL BE FROM LARGE HAIL...AND TO A LESSER EXTENT DAMAGING STRAIGHT
LINE WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TIDES/COASTAL FLOODING...THE COMBINATION OF MODERATE TO STRONG
NORTHEAST WINDS AND THE UPCOMING SPRING TIDE MAY RESULT IN SHALLOW
COASTAL FLOODING FRIDAY AND SATURDAY EVENINGS. A COASTAL FLOOD
ADVISORY MAY BE REQUIRED.
RIP CURRENTS...MODERATE TO STRONG WINDS...LARGER THAN NORMAL
BREAKING WAVES...AND THE SPRING TIDE WILL RESULT IN AN ELEVATED
RISK OF RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON SC.
AMZ350-352-354-374-051945-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
337 PM EDT WED APR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON SC.
In the hours before
Special weather statement, Apr 4, 4:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT WED APR 4 2012
SCZ043-044-042230-
DORCHESTER-INLAND COLLETON-
557 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 630 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PADGETTS TO
HENDERSONVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COTTAGEVILLE...GREEN POND...HENDERSONVILLE...INDIAN
FIELD...JACKSONBORO...PADGETTS...REEVESVILLE...RITTER...ROUND O...
RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO...WHITE HALL AND
WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3324 8053 3286 8032 3286 8040 3281 8040
3279 8043 3275 8045 3272 8072 3308 8090
3310 8089 3313 8090 3321 8075
TIME...MOT...LOC 2157Z 268DEG 31KT 3308 8085 3275 8070Thunderstorm Wind, Colleton
- When
- April 4, 5:30 PM EST to 5:32 PM EST
- Where
- Colleton County, 4.01 mi NE of Cottageville
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 32.970, -80.430
SC Highway Patrol reported a tree down on Pierce and McDaniel Town Roads.
Thunderstorm Wind, Dorchester
- When
- April 4, 5:56 PM EST to 5:58 PM EST
- Where
- Dorchester County, 1.5 mi SSE of Knightsville
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 33.000, -80.220
SC Highway Patrol reported a tree down at Tupperway Drive and Boone Hill Road.
Thunderstorm Wind, Dorchester
- When
- April 4, 5:58 PM EST to 6:00 PM EST
- Where
- Dorchester County, 0.9 mi SW of Knightsville
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.010, -80.240
Charleston Media reported a tree down in Knightsville.
Thunderstorm Wind, Berkeley
- When
- April 4, 6:15 PM EST to 6:17 PM EST
- Where
- Berkeley County, 1.5 mi NNW of Inness
- Measured
- 60 kt (69 mph) estimated gust
- Crop damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 33.000, -80.010
Several trees blown down in the Liberty Hall subdivision.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 4 to 6, 20121 death · 1 event
- Lightning Strike in North Carolina, April 4, 2012$400,000 · 1 event
- Frost and Freeze in New York, April 4 to 6, 201220 events
- Marine Hail in Gulf of Mexico, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Hail in Texas, April 4, 2012$15,000 · 1.75 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 4, 201252 kt wind · 4 events
- Heavy Snow in Oregon, April 4, 20124 events
- Hail in Mississippi, April 4, 20121 in hail · 3 events
- Flash Flooding in Kansas, April 4, 20123 events
- High Wind in California, April 4 to 5, 201260 kt wind · 2 events
- High Wind in Montana, April 4, 201253 kt wind · 2 events
- Hail in Washington, April 4, 20120.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379069, 379071, 379072, 379073.